Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Green Bay, WI

June 8, 2011Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2011, 8:52 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:52 PM CDT (01:52 UTC)
Expired
Jun 8, 2011, 9:30 PM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:55 PM CDTTSTM WND DMGManitowoc, WISEVERAL TREES/POWER LINES DOWN WEST OF THE CITIES OF MANITOWOC AND TWO RIVERS. HWY 10 AND COUNTY J, HWY 10 AND BRANCH RIVER RD, AND OLD HWY H.
Jun 8, 8:55 PM CDTTSTM WND GST 58Manitowoc, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS53 KGRB 090152
SVRGRB
WIC061-071-090230-
/O.NEW.KGRB.SV.W.0050.110609T0152Z-110609T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...
  EASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 930 PM CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH   
  OF DENMARK...OR 11 MILES NORTHWEST OF MANITOWOC...AND MOVING EAST 
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANITOWOC...KEWAUNEE...TWO CREEKS...FRANCIS CREEK...LARRABEE...
  SHOTO...STANGELVILLE AND MISHICOT.

THIS WARNING EXTENDS THE WARNING THAT IS ALREADY IN EFFECT FOR 
MANITOWOC COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4403 8788 4424 8790 4424 8789 4431 8789
      4433 8782 4433 8777 4440 8776 4446 8749
      4437 8751 4433 8753 4429 8753 4423 8750
      4417 8752 4410 8764 4405 8764 4401 8767
TIME...MOT...LOC 0151Z 264DEG 31KT 4421 8773
WIND...HAIL 60MPH 1.00IN

$$

ECKBERG
3 follow-up statements
300 
WWUS53 KGRB 090208
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CDT WED JUN 8 2011

WIC061-071-090230-
/O.CON.KGRB.SV.W.0050.000000T0000Z-110609T0230Z/
MANITOWOC WI-KEWAUNEE WI-
908 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KEWAUNEE AND NORTHEASTERN MANITOWOC COUNTIES UNTIL 930 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR TWO CREEKS...OR 11 MILES
NORTHEAST OF MANITOWOC...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MANITOWOC AND SOUTH CENTRAL KEWAUNEE COUNTIES.

AT 855 PM CDT...A WIND GUST TO 59 MPH WAS MEASURED AT THE MANITOWOC 
AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4404 8765 4414 8782 4426 8787 4429 8776
      4436 8766 4439 8751 4433 8753 4429 8753
      4423 8750 4417 8752 4410 8764 4405 8764
TIME...MOT...LOC 0206Z 264DEG 31KT 4422 8755
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
512 
WWUS53 KGRB 090219
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT WED JUN 8 2011

WIC061-090228-
/O.CAN.KGRB.SV.W.0050.000000T0000Z-110609T0230Z/
KEWAUNEE WI-
919 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KEWAUNEE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4414 8763 4427 8781 4429 8769 4429 8753
      4423 8750 4417 8752
TIME...MOT...LOC 0218Z 275DEG 31KT 4424 8766

$$

WIC071-090230-
/O.CON.KGRB.SV.W.0050.000000T0000Z-110609T0230Z/
MANITOWOC WI-
919 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MANITOWOC COUNTY UNTIL 930 PM CDT...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM 
WAS LOCATED 8 MILES SOUTHWEST OF TWO CREEKS...OR 11 MILES NORTH OF 
MANITOWOC...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MANITOWOC COUNTY...INCLUDING THE FOLLOWING LOCATIONS
MISHICOT AND POINT BEACH STATE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4414 8763 4427 8781 4429 8769 4429 8753
      4423 8750 4417 8752
TIME...MOT...LOC 0218Z 275DEG 31KT 4424 8766
WIND...HAIL 60MPH <.75IN

$$

ECKBERG
335 
WWUS53 KGRB 090225
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT WED JUN 8 2011

WIC071-090234-
/O.EXP.KGRB.SV.W.0050.000000T0000Z-110609T0230Z/
MANITOWOC WI-
925 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MANITOWOC COUNTY
WILL EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4414 8763 4427 8781 4429 8769 4429 8753
      4423 8750 4417 8752
TIME...MOT...LOC 0224Z 275DEG 31KT 4405 8762

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:41 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 8, 7:41 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT WED JUN 8 2011

.UPDATE...WIND SHIFT CONTS SURGING SWWD DOWN THE BAY. PK WIND SO
FAR SEEMS TO BE 27 KTS AT KMNM. THIS MAY INCREASE A LITTLE MORE AS
THE AIR STARTS TO FUNNEL WHERE THE BAY NARROWS TOWARD THE MOUTH OF
THE FOX RIVER. WATCHING OBS CLOSELY TO SEE IF ME MIGHT NEED AN
SMW...BUT WITH SC.Y OUT AND EVENT IN NSH/MWS FOR SEVERAL
HOURS...DON/T PLAN TO GO WITH SMW UNLESS E ARE CLEARING GOING TO
EXCEED 34 KTS.

DWPTS HAVE STAYED UP IN SWLY WINDS FM OSH-ATW-GRB-SUE EWD.
THIS AREA STILL QUITE UNSTABLE...AND WITH ADDED CONVERGENCE LIKELY
AS BOUNDARIES FM THE NW AND N MEET IN THIS AREA...NEED TO KEEP THE
WATCH GOING A LITTLE LONGER. LOOKS LIKE MANITOWOC AND KEWAUNEE
COUNTIES HAVE THE GREATEST RISK.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 536 PM CDT WED JUN 8 2011...

UPDATE...WAS CONTENT WATCHING FRONT SLIDE EWD ACRS THE FCST
AREA...HOPING IT WOULD MAKE IT THROUGH WITHOUT ANYTHING SIG FIRING
OFF. BUT ONCE SVR STORMS STARTED TO DEVELOP DOWN S...SPC NEEDED
TO COME OUT WITH A WATCH. THAT FORCED A DECISION ON WHETHER OR NOT
TO PLACE PART OF OUR AREA IN THE WATCH. WHILE SVR THREAT HERE
ISN/T AS GREAT AS DOWN S... WAS CONCERNED WE STILL HAD 70+F DEWPTS
FM ATW/GRB E TO THE LAKESHORE...AND LOW-LEVEL WINDS BACKED JUST SWLY
ENOUGH TO GENERATE SOME CONVERGENCE ALONG THE FRONT. THIS ALSO
SUPPORTED BY WK BOUNDARIES SHIFTG NWD ON RADAR. SO DECIDED TO HAVE
E-C WI PLACED IN THE WATCH.

WATCH NEEDED TO RUN TO 04Z FOR THE MAIN THREAT DOWN S. RISK HERE
WL END WELL BEFORE THAT. ALREADY SENT SPS POINTING OUT THE FACT
THAT RISK WL END SOONER...AND WATCH WL ALMOST CERTAINLY BE DROPPED
BEFORE IT/S EXPIRATION TIME.

SECOND CONCERN IS POSSIBLE PNEUMONIA FRONT DEVELOPING OVER THE NRN
BAY. ESC GUSTED TO 28 KTS RIGHT BEHIND THE FRONT. BOUNDARY NOW IN
THE AREA BTWN RADARS WHERE IT ISN/T VISIBLE. BUT FAIRLY
STG/SUSTAINED PRESSURE RISES CONT ACRS ERN LAKE SUPERIOR...SO
THINK FRONT IS LIKELY TO CONT SURGING SWD. WITH SC.Y IN
PLACE...CONTENT TO HANDLE WITH MWS FOR NOW. WL CONSIDER SMW IF IT
WERE TO STRENGTHEN...BUT THAT SEEMS A LITTLE LESS LIKELY NOW THAT
CONVECTION OVER ERN UPPER MICHIGAN HAS SHIFTED EWD.

SKOWRONSKI

DISCUSSION ISSUED AT 226 PM CDT WED JUN 8 2011...

SHORT TERM...TNGT AND THU. MAIN FCST ISSUE IS DEALING WITH
POTENTIAL SVR LATE THIS AFTERNOON INTO EARLY EVENING AS CDFNT
SWINGS THRU THE REST OF WI. EXACTLY HOW MUCH WE COOL OFF FOR THU
IS A SECONDARY PBLM.

THE 19Z MSAS SFC ANALYSIS INDICATED THE CDFNT STRETECHED FROM JUST
WEST OF IMT TO LSE. DEW PTS INITIALLY CRASH INTO THE 40S BEHIND
THE FROPA...INDICATING HOW MUCH DRIER THE INCOMING AIR MASS IS.
AHD OF THE CDFNT...DEW PTS REMAINED IN THE 60S TO AROUND 70 AND
WHEN COMBINED WITH TEMPS IN THE UPR 80S TO LWR 90S...PLENTY OF
INSTABILITY/MSTR IN PLACE FOR FURTHER TSTM DEVELOPMENT.

THE CDFNT WL COMPLETE ITS PASSAGE THRU ERN WI BY EARLY EVENING...
HOWEVER UNTIL THEN...WL NEED TO CARRY SHWR/TSTM WORDING ACROSS THE
SE HALF OF THE FCST AREA WITH THE HIGHEST POPS ACROSS E-CNTRL WI.
STILL ANTICIPATE CONVECTION TO RE-FIRE AHD OF THE FNT WHERE THE
AIR MASS REMAINED MODERATELY TO STRONGLY UNSTABLE. ONCE THIS FNT
CLEARS THE AREA...MUCH COOLER/DRIER AIR TO OVERSPREAD THE
REMAINDER OF THE STATE WITH TEMPS DROPPING TO NEAR 40 DEGS NORTH
TO THE LWR 50S LAKESIDE WITH DEW PTS TUMBLING INTO THE 40S. PLENTY
OF CAA LOW CLDS ROTATING SE INTO WI TNGT AND THERE COULD BE SOME
SPRINKLES OR DRZL AT TIMES ESP OVER THE NORTH.

CDFNT SAGS SOUTH TOWARD CNTRL IL ON THU AND THEN STALLS AS IT
ENCOUNTERS THE SE CONUS UPR RDG. HI PRES TO BE LOCATED OVER THE
NRN GREAT LKS AND CONTS TO SEND COOL/DRY AIR INTO THE FCST AREA.
LOW CLDS SHOULD QUICKLY MIX OUT THU MORNING LEAVING PARTLY CLDY
SKIES FOR THE REST OF THE DAY. MAX TEMPS TO BE AROUND 10 DEGS BLO
NORMAL ON THU WITH READINGS RANGING FROM THE UPR 50S LAKESIDE TO
THE MIDDLE 60S WELL INLAND.

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...

MAIN CONCERN DURING FORECAST PERIOD WILL BE TIMING PCPN AS SYSTEMS
MOVE THROUGH ZONAL FLOW PATTERN. MODELS ZERO IN ON ON TWO PERIODS
FRIDAY INTO EARLY SATURDAY AND MONDAY INTO TUESDAY. HAVE TRENDED
TOWARD ENSEMBLES FOR TIMING. TEMPERATURES EXPECTED TO RUN BELOW
NORMS EARLY...WARMING TO NEAR NORM BY EARLY NEXT WEEK.

THU NIGHT THROUGH SATURDAY PERIOD...WARM FRONT OVER IL TO LIFT
SLOWLY INTO SOUTHERN WI. SFC WAVE TO MOVE ALONG FRONT THROUGH
SOUTHERN WI FRI EVENING. STRONG WAA/FGEN FORCING AS 850 BAROCLINIC
ZONE SHIFTS NORTH THROUGH STATE WILL BRING INCREASING CHANCES OF
PCPN TO THE AREA LATE THU NIGHT THROUGH MUCH OF DAY PERIOD FRI.
CLOUDS/PCPN AND NE WIND WILL KEEP TEMPS DOWN WELL BELOW NORM DAY
PERIOD FRI. WILL CONTINUE SMALL CHANCE OF ELEVATED THUNDER
SOUTHERN ZONES ON FRI AS MID LEVEL LAPSE APPROACH 7. UPPER LOW
PASSES THROUGH DURING THE EVENING...WITH DIMINISHING PCPN TRENDS
FRI NIGHT. ATTM HAVE STAYED WITH POPS THROUGH SAT MORN AS UPPER
LOW VCNTY OF STATE. LOW LEVEL MOISTURE AND CYCLONIC FLOW POINTS TO
KEEPING THINGS CLOUDY THROUGH MUCH OF DAY SAT...AGAIN HOLDING
TEMPS BACK IN THE MID 60'S.

AVIATION...SHWRS/TSTMS TO PERSIST AHD OF A SE MOVING CDFNT LATE
THIS AFTERNOON INTO EARLY EVENING ACROSS CENTRAL AND EAST-CENTRAL
WI. WHILE VFR CONDITIONS ARE EXPECTED FOR THE MOST PART...ANY TSTM
ACTIVITY COULD BRING A QUICK REDUCTION TO IFR CIGS AND VSBYS. ONCE
THE FNT CLEARS THE AREA...WINDS WL VEER NORTHERLY LATER TNGT WITH
CAA LOW CLDS ROTATING INTO THE RGN. CIGS COULD FALL TO MVFR
CONDITIONS BETWEEN ROUGHLY 09Z AND 15Z THU. ONCE MIXING TAKES
PLACE LATER THU MORNING...VFR CONDITIONS WL RETURN.

MARINE...SMALL CRAFT ADVY CONDITIONS TO PERSIST THRU 00Z THU AS
SW WINDS GUST AHD OF THE CDFNT. ANY TSTMS THAT DO DVLP LATE THIS
AFTERNOON INTO EARLY TNGT WOULD BE CAPABLE OF PRODUCING HAIL AND
GUSTY WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 3:06 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT WED JUN 8 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
306 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A
MARINETTE TO WAUTOMA LINE LATE THIS AFTERNOON AND EVENING AS A
STRONG COLD FRONT SWINGS THROUGH THE REGION. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT
SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN WISCONSIN LATE THIS
AFTERNOON INTO EARLY EVENING.

LMZ521-522-541>543-092015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
306 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP LATE
THIS AFTERNOON AND EVENING. FOG COULD CONTINUE TO POSE A HAZARD TO
BOATERS AT TIMES...ESPECIALLY OVER THE LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

AK/TE

In the hours before

Special weather statement, Jun 8, 5:22 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT WED JUN 8 2011

WIZ022-038>040-045-048>050-090000-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
522 PM CDT WED JUN 8 2011

...SCATTERED THUNDERSTORMS EXPECTED THIS EVENING...A FEW OF WHICH
COULD BE SEVERE...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST-
CENTRAL WISCONSIN THIS EVENING. A FEW OF THE STORMS COULD
STRENGTHEN TO SEVERE LEVELS...AND PRODUCE LARGE HAIL AND DAMAGING
WINDS. THE POTENTIAL FOR SEVERE STORMS WILL BE GREATEST FROM GREEN
BAY AND THE FOX CITIES...EAST...TO THE LAKESHORE.

A SEVERE THUNDERSTORM WATCH IS TECHNICALLY IN EFFECT FOR THIS AREA
UNTIL 1100 PM. BUT EAST-CENTRAL WISCONSIN IS ON THE NORTHWEST
FRINGE OF THE AREA WHERE SEVERE STORMS ARE LIKELY...AND THE WATCH
WAS ISSUED TO ACCOUNT FOR THE ENTIRE AREA. THE RISK OF SEVERE
STORMS OVER EAST-CENTRAL WISCONSIN IS LIKELY TO END MUCH EARLIER
THAT IN LOCATIONS TO THE SOUTH AND EAST...SO IT IS ANTICIPATED
THAT THE WATCH WILL BE CANCELLED FOR EAST-CENTRAL WISCONSIN WELL
BEFORE IT/S SCHEDULED EXPIRATION AT 1100 PM.

SKOWRONSKI
Special weather statement, Jun 8, 8:06 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
806 PM CDT WED JUN 8 2011

WIZ022-038>040-045-048>050-090215-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
806 PM CDT WED JUN 8 2011

...SCATTERED THUNDERSTORMS EXPECTED THIS EVENING...A FEW OF WHICH
COULD BE SEVERE...

AT 800 PM...THUNDERSTORMS WERE DEVELOPING OVER EAST-CENTRAL
WISCONSIN. A FEW OF THE STORMS ARE LIKELY TO BECOME SEVERE BEFORE
THEY SHIFT SOUTH AND EAST OF THE AREA LATER THIS EVENING.
LOCATIONS SOUTH AND EAST OF A LINE FROM OMRO...TO NEENAH...TO
GREENLEAF...TO KEWAUNEE ARE AT RISK OF EXPERIENCING SEVERE STORMS.
THE RISK HAD DIMINISHED GREATLY IN AREAS FARTHER TO THE NORTH AND
WEST.

SKOWRONSKI
Local storm report, Jun 8, 8:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     PICKETT                 43.91N 88.73W
06/08/2011  E50 MPH          WINNEBAGO          WI   LAW ENFORCEMENT

0819 PM     HAIL             BRILLION                44.18N 88.06W
06/08/2011  M0.50 INCH       CALUMET            WI   TRAINED SPOTTER

&&

PATH
Local storm report, Jun 8, 8:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     BRILLION                44.18N 88.06W
06/08/2011  E50 MPH          CALUMET            WI   TRAINED SPOTTER

&&

PATH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningGRBWinnebago38 min
Jun 8, 8:04 PM CDTSevere Thunderstorm WarningGRBCalumet41 min
Jun 8, 8:13 PM CDTSpecial Marine WarningGRB91 min
Jun 8, 8:23 PM CDTSevere Thunderstorm WarningGRBManitowoc37 min
Jun 9, 3:32 AM CDTSmall Craft AdvisoryGRB12 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.